Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Infant seems to be in intense pain after taking lactulose for constipation. Should it be stopped?

Hi, my 9 month old daughter has been prescribed lactulose for constipation which was causing a lot of pain however after taking lactulose 5ml twice daily for past 2 days she has woke up last night and tonight again screaming hysterically as if in a lot of pain, could this be caused by lactulose and should I stop giving her it?
Asked On : Wed, 5 Dec 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Neonatology 's  Response
No, generally lactulse is a safe drug and does not cause this reaction when used in normal doses.In higher doses it can cause cramps. May be you have to reduce the dose
please find out what was the cause of constipation in the child and whether child needs any investigations for constipation.
Also you can check for dietary modifications with your doctor.
Answered: Wed, 5 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor